MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227)
Date of Event 08/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section d6b: if explanted, give date: not applicable, as the lens remains implanted.Section h6: health effect - clinical code: 2140 glare, 2140 visual disturbance- dysphotopsia.Device evaluation: the device was not returned to the manufacturing site as it remains implanted; therefore, product testing could not be performed, and the reported complaint could not be verified.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order (po) was performed.The search revealed that no similar complaints for this po number have been received.Conclusion: based on the complaint investigation results, the product was released within specifications.The complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.Attempts were made to obtain additional information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that after the intraocular lenses (iols) were implanted in both eyes, the patient experienced glare from headlights and bright light disbursements surrounding objects at night and while driving, along with giant size light areas being emitted from the lens at night diminishing the ability to perceive speed and distance.The patient also experienced peripheral glare from office background lighting and peripheral light from the sun which caused the lens edge to be noticeable causing vision to have perimeter interference from the lens.Additionally, the patient experienced seeing bright spots and halos around lights appearing during computer monitor use and it was noted that the lenses fail to function with led computer monitor spectrum.The patient further reported that the center prism of both optics is apparent and interferes with vision while working.The symptoms were first noted immediately after surgery, which was reported to the doctor within hours.The patient sought a second and third clinical opinion, which indicated that surgery would not resolve the issues.No interventions were indicated or reported.Additional information was received reporting that the patient is still experiencing "thick peripheral vision interference".No further information was provided.This report is to capture the event for the right eye.A separate report will be submitted to capture the left eye event.
 
Additional Manufacturer Narrative
Additional information: additional information was received on voluntary medwatch form mw5178369 (right eye) reporting that cataract surgery resulted in peripheral distortion which was diagnosed by doctor as ¿thick peripheral blocked¿ induced by doctor, believed defective lenses.No further information was provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23589849
Report Number3012236936-2025-000306
Device Sequence Number16003887
Product Code MJP
UDI-Device Identifier05050474747166
UDI-Public(01)05050474747166(17)270201
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDIU225
Device Catalogue NumberDIU225U215
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2025
Supplement Date Received by Manufacturer11/21/2025
Initial Report FDA Received Date11/18/2025
Supplement Report FDA Received Date12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexMale
Patient Weight93 KG
Patient EthnicityNon Hispanic
Patient RaceWhite